Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 47, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 7, 2006, 9:37 PM CDT for Sunflower County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2006, 9:37 PM CDT (02:37 UTC)
- Expired
- Apr 7, 2006, 10:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Sunflower County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2850 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 080237
TORJAN
MSC133-080300-
/O.NEW.KJAN.TO.W.0047.060408T0237Z-060408T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
937 PM CDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
THIS INCLUDES THE CITIES OF...RULEVILLE...DREW
* UNTIL 1000 PM CDT
* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
RULEVILLE...OR ABOUT NEAR CLEVELAND...MOVING EAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
RULEVILLE BY 950 PM CDT...
DREW BY 955 PM CDT...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3388 9047 3387 9045 3374 9047 3371 9054
3371 9057 3368 9062 3368 9066 3398 9064
3398 9047
$$
DHB1 follow-up statement
000
WWUS54 KJAN 080252
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CDT FRI APR 7 2006
MSC133-080300-
/O.CON.KJAN.TO.W.0047.000000T0000Z-060408T0300Z/
SUNFLOWER MS-
952 PM CDT FRI APR 7 2006
...A TORNADO WARNING CONTINUES UNTIL 1000 PM CDT FOR SUNFLOWER
COUNTY...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR INDIANOLA...MOVING
NORTHEAST AT 70 MPH.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3388 9047 3387 9045 3374 9047 3335 9047
3336 9056 3330 9058 3330 9069 3398 9064
3398 9047
$$
DHBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 7, 4:25 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 7, 4:25 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT FRI APR 7 2006 .DISCUSSION... NO NEED FOR CHANGES TO THE SHORT TERM...THE FORECAST IS ON TRACK. THE MODELS HAVE SOME SUBTLE DIFFERENCES...BUT OVERALL STILL LOOKS LIKE THE UPPER LOW WILL CONTINUE TO DIG SOUTH. STRONG SOUTHERLY WINDS CONTINUE TO BRING MOISTURE INTO THE REGION...DEWPOINTS ACTUALLY CLIMBED INTO THE MID AND UPPER 70S. RUC ANALYSIS SHOWS 3 HOUR PRESSURE FALLS FROM 3-4MB ACROSS THE AREA AND SURFACE LI VALUES WERE FROM 6-7C FROM JAN TO GLH...IN THE AREA WHERE STORMS HAVE DEVELOPED. THE BEST MOISTURE WAS ALSO IN THE SAME GENERAL AREA. SUPERCELLS HAVE STARTED TO DEVELOP...MAINLY OVER THE DELTA...WHERE THEY WERE EXPECTED TO DEVELOP INITIALLY. TRAINING STORMS MAY BRING THE FLASH FLOOD PROBLEMS PREVIOUSLY THOUGHT ALSO. THE CAP CONTINUES TO ERODE...SO THE ACTIVITY WILL INCREASE QUICKLY TO THE SOUTH AND EAST. THE LATEST SOUNDING SHOWS STEEP LAPSE RATES...A 45KT LLJ AND AT LEAST 45KTS OF SHEAR. HOWEVER MODEL SOUNDINGS MAINTAIN A CAP OVER THE SOUTHEAST UNTIL 3Z. SO EXPECTING THE AXIS TO SHIFT SOUTHEAST INTO THE CENTRAL PORTIONS OF THE CWA BY 6PM AND INTO THE EASTERN ZONES AROUND 8-9 PM. WITH STORMS DEVELOPING LATER THAN EXPECTED...NOT SURE ACTIVITY WILL END SHORTLY AFTER MIDNIGHT. HELD STORMS THROUGH MIDNIGHT FOR THE CENTRAL AND EAST AND A FEW SHOWERS THROUGH THE MORNING FOR THE EAST. BASICALLY THE FORECAST HAS HANDLED THIS SYSTEM WELL FOR THE LAST FEW DAYS...SO NEED FOR ADJUSTMENTS. NO MAJOR CHANGES MADE TO THE GOING LONG TERM FORECAST. LONG TERM MODELS AND ENSEMBLE SOLUTIONS REMAIN IN DECENT AGREEMENT THAT THE ARKLAMISS REGION WILL GENERALLY BE AWAY FROM THE FIRING LINES OF UPPER JET ENERGY THROUGH NEXT FRIDAY. THAT SAID...A FAST MOVING DISTURBANCE WILL TRY TO MAKE HEADWAY INTO THE TOP END OF AN UPPER RIDGE PROTECTING THE AREA BY WEDNESDAY. THIS FEATURE...IN COMBINATION WITH A LITTLE MOISTURE TRYING TO SNEAK IN FROM THE ARKLATEX...MAY BE ENOUGH TO GET SOME CONVECTION GOING (ESPECIALLY UP NORTH). THE UPPER RIDGE MAY REMAIN A LITTLE DIRTY THROUGH THE REMAINDER OF NEXT WEEK IN THE WAKE OF THIS INITIAL DISTURBANCE...AND WILL THEREFORE KEEP THE LOW AND SPORADIC POPS THE 00Z MEX ADVERTISED. OTHERWISE...EXPECT GENERALLY PARTLY CLOUDY (TO SOMETIMES MOSTLY CLEAR) SKIES THROUGH THE BULK OF THE EXTENDED PERIOD. TEMPERATURES WILL TEND A HAIR BELOW NORMAL THE FIRST PART OF NEXT WEEK WITH SURFACE HIGH PRESSURE IN CONTROL...BUT EXPECT A MODERATION UP TO NORMAL LEVELS (HIGHS NEAR 80/LOWS NEAR 60) DURING THE LATTER HALF OF THE PERIOD. REMAINED ALMOST RIGHT WITH 00Z MEX FOR ALL TEMPS. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 70 43 71 / 85 7 0 0 MERIDIAN 63 74 41 74 / 100 19 0 0 VICKSBURG 61 69 44 71 / 60 5 0 0 HATTIESBURG 67 75 44 75 / 60 13 0 0 NATCHEZ 61 70 44 71 / 48 4 0 0 GREENVILLE 59 65 40 68 / 71 5 0 0 GREENWOOD 60 65 40 70 / 85 9 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/50
Hazardous weather outlook, Apr 7, 3:34 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 334 PM CDT FRI APR 07 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082034- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 334 PM CDT FRI APR 07 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... A FEW DISTURBANCES MOVING ACROSS THE REGION HAVE SET THE STAGE FOR A SEVERE WEATHER OUTBREAK THROUGH TONIGHT. THE MAIN CONCERNS WILL BE VERY LARGE HAIL...DESTRUCTIVE WINDS AND TORNADOES. SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...HOWEVER LOCATIONS ALONG A LINE FROM RAYVILLE LOUISIANA...TO YAZOO CITY TO GOLDEN TRIANGLE ARE IN A MORE FAVORABLE POSITION FOR TORNADO DEVELOPMENT LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WERE DEVELOPING JUST WEST AND NORTHWEST OF THE OUTLOOK AREA...AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT. AN AXIS OF MOISTURE AND INSTABILITY HAS SETTLED TO THE NORTH AND WEST AND WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SUPERCELLS WILL DEVELOP AND TRACK EAST AND NORTHEAST THROUGH THE REGION. BASEBALL OR LARGER HAIL...DESTRUCTIVE LONG TRACK TORNADOES AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORM. AS THE STORM SYSTEM BARRELS THROUGH THE CENTRAL STATES...THE ENVIRONMENT WILL BECOME MORE FAVORABLE FOR THE EASTERN PORTIONS OF THE AREA. THE GREATEST RISK FOR TORNADOES WILL SHIFT TO AREAS EAST OF INTERSTATE 55 AND NORTH OF INTERSTATE 20. IN ADDITION TO LONG TRACK TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL REMAIN A CONCERN. LATER THIS EVENING...A LINE OF STORMS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE COLD FRONT. AS THE LINE OF STORMS SWINGS THROUGH CENTRAL MISSISSIPPI...MORE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. EVERYONE IS STRONGLY ENCOURAGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY DANGEROUS AND LIFE THREATENING WEATHER SITUATION. ...FLOODING... THERE IS A RISK OF FLASH FLOODING AND HEAVY RAIN THIS EVENING ACROSS THE OUTLOOK AREA. PLENTY OF MOISTURE IS FLOW INTO THE REGION. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN SHORT PERIOD OF TIME. IN ADDITION...SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. FLASH FLOODING WILL BE POSSIBLE FOR THE ENTIRE AREA...HOWEVER STORMS TRACKING ACROSS THE SAME AREAS IS MORE LIKELY FOR NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 7, 7:10 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL CARROLLTON 33.50N 89.92W
04/07/2006 E1.75 INCH CARROLL MS EMERGENCY MNGR
PENNY TO GOLF BALL SIZED HAIL, MANY CAR WINDOWS DAMAGED
AND WINDOWS BLOWN OUT OF MOBILE HOME.
0424 PM HAIL 2 S CLEVELAND 33.71N 90.73W
04/07/2006 E0.25 INCH BOLIVAR MS EMERGENCY MNGR
&&
19Local storm report, Apr 7, 7:17 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM FUNNEL CLOUD 2 N WALTHALL 33.64N 89.28W
04/07/2006 WEBSTER MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED NORTH OF WALTHALL HEADED TOWARDS
MANTEE.
&&
19Local storm report, Apr 7, 7:37 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG 2 W OAK GROVE 32.86N 91.43W
04/07/2006 WEST CARROLL LA PUBLIC
TREE DOWN ON HWY 2 AND MAJOR ROOF DAMAGE ON A HOUSE AT
THE INTERSECTION OF HWY2 AND HWY597
&&
19Local storm report, Apr 7, 8:04 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
804 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 3 SW CLEVELAND 33.71N 90.76W
04/07/2006 E1.75 INCH BOLIVAR MS EMERGENCY MNGR
EM REPORTED GOLFBALL SIZED HAIL
&&
19Local storm report, Apr 7, 8:15 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SW DREW 33.76N 90.59W
04/07/2006 E0.88 INCH SUNFLOWER MS PUBLIC
&&
19Local storm report, Apr 7, 9:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 1 W LAKE VILLAGE 33.32N 91.30W
04/07/2006 M1.75 INCH CHICOT AR EMERGENCY MNGR
&&
CAMPBELLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:23 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 52 min |
| Apr 7, 7:27 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 49 min |
| Apr 7, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 24 min |
| Apr 7, 8:58 PM CDT | Tornado Warning | JAN | Bolivar | 47 min |
| Apr 7, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 61 min |
| Apr 7, 9:53 PM CDT | Tornado Warning | JAN | Leflore | 49 min |
| Apr 7, 10:21 PM CDT | Tornado Warning | JAN | Carroll | 39 min |
| Apr 7, 10:24 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 66 min |
| Apr 7, 10:42 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 11 min |
| Apr 7, 10:50 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 55 min |
| Apr 7, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 15 min |
| Apr 7, 11:16 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 44 min |
| Apr 7, 11:34 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 41 min |
| Apr 7, 11:44 PM CDT | Tornado Warning | JAN | Oktibbeha | 31 min |
| Apr 7, 11:56 PM CDT | Tornado Warning | JAN | Clay, Lowndes | 49 min |
| Apr 8, 12:01 AM CDT | Tornado Warning | JAN | Noxubee | 44 min |
| Apr 8, 12:12 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 48 min |
| Apr 8, 12:56 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 49 min |
| Apr 8, 12:58 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 47 min |
| Apr 8, 1:03 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 57 min |
| Apr 8, 1:13 AM CDT | Tornado Warning | JAN | Kemper, Noxubee | 32 min |
| Apr 8, 1:40 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 35 min |
| Apr 8, 1:41 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 49 min |
| Apr 8, 2:11 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 49 min |
| Apr 8, 2:12 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 33 min |
| Apr 8, 2:23 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 54 min |
| Apr 8, 4:12 AM CDT | Lake Wind Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 14 more | 17 hr |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.